Journal of the European Mathematical Society

Full-Text PDF (287 KB) | Metadata | Table of Contents | JEMS summary
Volume 21, Issue 5, 2019, pp. 1379–1410
DOI: 10.4171/JEMS/864

Published online: 2019-02-01

Periods of modular forms on $\Gamma_0(N)$ and products of Jacobi theta functions

YoungJu Choie[1], Yoon Kyung Park[2] and Don B. Zagier[3]

(1) Pohang University of Science and Technology, Pohang City, Republic of Korea
(2) Gongju National University of Education, Gongju, Republic of Korea
(3) Max Planck Institute for Mathematics, Bonn, Germany

Generalizing a result of [15] for modular forms of level one, we give a closed formula for the sum of all Hecke eigenforms on $\Gamma_0(N)$, multiplied by their odd period polynomials in two variables, as a single product of Jacobi theta series for any squarefree level $N$ . We also show that for $N = 2, 3$ and $5$ this formula completely determines the Fourier expansions all Hecke eigenforms of all weights on $\Gamma_0(N)$.

Keywords: Period, Hecke eigenform, Jacobi theta series, parabolic cohomology, Rankin–Cohen brackets

Choie YoungJu, Park Yoon Kyung, Zagier Don: Periods of modular forms on $\Gamma_0(N)$ and products of Jacobi theta functions. J. Eur. Math. Soc. 21 (2019), 1379-1410. doi: 10.4171/JEMS/864